I have schizophrenia. I am taking Ziprasidone 20 mg daily and I have a severe weight gain of one kilogram per week. I have tried all other neutral antipsychotics to help me and I gained weight even after following them. I have tried dieting and exercise with antipsychotics and I have not lost any weight. I have tried taking Metformin and Topiramate and I cannot lose weight. I have a weight gain of 35 kilograms now and the weight gain is not stopped. I am very distressed as it can come to a point where I cannot work or take care of myself. Please suggest.
Welcome to icliniq.com.
I can understand your situation and it is really tough to deal with it. But you are doing good. You are stable on the medication Ziprasidone and you have tried all the medications and other options to have weight loss in the past. I am sorry to say that there is no option for you. You can taper to a minimal dose of Ziprasidone. You can also consult an endocrinologist and start medication like Orlistat and Phentermine. You can go for bariatric surgery in the future if you have severe problems with obesity.
Thank you doctor,
I am taking Ziprasidone 20 mg for a day for a year. Is it possible to take a low dose than this?
Welcome back to icliniq.com.
You are already taking a minimum dose of Ziprasidone. You can try to take it on alternate days. It can help you but you need to care about your symptoms of schizophrenia for relapse and so you need to take it daily.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. usually required for long-term. But if the person is suffering from acute and transient psychotic disorders, then these drugs are used for three months to one year depending upon the situation. After completing the drug treatment, relapse of psych... Read fullI am diagnosed of psychosis NOS. Is there a possibility of withdrawal psychosis when antipsychotics are discontinued?
my daughter who is 15 has a clammy forehead and stomach pains last 2 days? Read fullI have weakness, weight gain and fluctuating BP with TSH level of 6. Please help.
my daughter who is 15 has a clammy forehead and stomach pains last 2 days? Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now